Acute respiratory distress syndrome after the use of gadolinium contrast agent


Kerget B. , AKSAKAL A. , Afsin D. E. , ARAZ Ö. , Ucar E. Y. , AKGÜN M. , ...More

RESPIRATORY MEDICINE CASE REPORTS, vol.25, pp.336-338, 2018 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25
  • Publication Date: 2018
  • Doi Number: 10.1016/j.rmcr.2018.10.018
  • Title of Journal : RESPIRATORY MEDICINE CASE REPORTS
  • Page Numbers: pp.336-338
  • Keywords: ARDS, Contrast agent, Gadolinium, GADOTERATE MEGLUMINE, MEDIA, INJECTION, SHOCK

Abstract

Acute respiratory distress syndrome (ARDS) is a life-threatening medical emergency. The etiology of ARDS can involve various causes. ARDS associated with the use of iodinated contrast media is rarely reported, and the literature includes only one case of ARDS due to gadobutrol. A 46-year-old female patient presented to our emergency department with shortness of breath, wheezing, swelling of the lips, and difficulty swallowing about 30 minutes after undergoing magnetic resonance imaging with 6.5 ml (0.1 ml/kg) gadobutrol (Gadovist) contrast for a submandibular mass. She was treated for anaphylaxis, then immediately evaluated using chest x-ray and arterial blood gas analysis. Based on the findings, she was diagnosed with ARDS and started on continuous positive airway pressure (CPAP) ventilatory support and methylprednisolone at a dose of 1 mg/kg/day. On day 3 of follow-up, all symptoms had completely regressed.